Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 34, NWS Mobile, AL

March 19, 2013Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 19, 2013, 1:00 AM CDT for Covington County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2013, 1:00 AM CDT (06:00 UTC)
Expired
Mar 19, 2013, 1:30 AM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS54 KMOB 190600
SVRMOB
ALC039-190630-
/O.NEW.KMOB.SV.W.0034.130319T0600Z-130319T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT TUE MAR 19 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 130 AM CDT

* AT 1255 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
  PRODUCING DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE
  EXTENDING FROM 2 MILES WEST OF OPP TO 10 MILES NORTH OF FLORALA    
  TO 6 MILES WEST OF FLORALA...AND MOVING EAST AT 45 MPH. LARGE HAIL
  IS ALSO POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  HORN HILL...          OPP...                ONYCHA...
  LOCKHART...           FLORALA...            BABBIE...

LAT...LON 3100 8649 3115 8639 3130 8633 3130 8619
      3100 8619
TIME...MOT...LOC 0600Z 271DEG 39KT 3128 8623 3115 8626
          3100 8637

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:55 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 18, 11:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CDT MON MAR 18 2013

.AVIATION...[06Z ISSUANCE]...IFR TO MVFR CONDITIONS GENERALLY FROM
06Z THROUGH 12Z TUES DUE IN LOW CLOUDS...WITH BASES AROUND 400
FT...AND POSSIBLE LIGHT RAIN AND FOG. SKIES GRADUALLY CLEAR TUES
MORNING BECOMING PARTLY CLOUDY BY TUES AFTERNOON. WINDS WILL BE
SOUTH TO SOUTHWEST AT 12 TO 15 KNOTS WITH GUSTS TO 20 KNOTS THROUGH
08Z FOLLOWED BY NORTHWEST WINDS AT 10 TO 15 KNOTS WITH GUSTS TO 18
KNOTS THROUGH 00Z WED. 32/EE

&&

.UPDATE...PLAN TO LET THE SEVERE THUNDERSTORM WATCH EXPIRE AT 10 PM.
STRONG STORMS WILL MOVE INTO OUR SE MS ZONES OVER THE NEXT HOUR OR
TWO BUT RADAR SHOWS THESE STORMS GRADUALLY WEAKENING. THIS TREND
SHOULD CONTINUE AS INSTABILITY DECREASES FURTHER. STILL CANNOT RULE
OUT AN ISOLATED SEVERE OVER THE NEXT COUPLE OF HOURS WITH THIS
CLUSTER OF STORMS...BUT THE THREAT IS NOT WIDESPREAD ENOUGH TO
CONTINUE WITH A WATCH. WILL ALSO UPDATE NEAR TERM GRIDS BASED ON
RADAR TRENDS. 34/JFB

&&

.PREVIOUS DISCUSSION (ISSUED 630 PM CDT)...

.AVIATION...[06Z ISSUANCE]...MOSTLY VFR TO MVFR CONDITIONS THROUGH
15Z TUE FOLLOWED VFR CONDITIONS THROUGH 00Z WED. IFR TO MVFR
CONDITIONS ALSO POSSIBLE AT TIMES MAINLY IN AND AROUND SHOWERS AND
THUNDERSTORMS GENERALLY FROM 03Z AND 08Z TUES AHEAD AND ALONG AN
APPROACHING COLD FRONT...FOLLOWED BY IFR TO MVFR CONDITIONS IN LOW
CLOUDS AND LIGHT RAIN IN THE WAKE OF THE FRONT MOVING ACROSS THE
REGION AFTER 06Z TONIGHT. SKIES GRADUALLY CLEAR LATE TUES MORNING
THROUGH TUES AFTERNOON. WINDS WILL BE SOUTH TO SOUTHWEST AT 12 TO 15
KNOTS WITH GUSTS TO 20 KNOTS THROUGH 08Z FOLLOWED BY NORTHWEST WINDS
AT 10 TO 15 KNOTS WITH GUSTS TO 18 KNOTS THROUGH 00Z WED. 32/EE

.UPDATE...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 10 PM
CDT FOR MOST INLAND COUNTIES OF SOUTHWEST AL AND SOUTHEAST MS. A
LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS OVER EAST CENTRAL
MISSISSIPPI AND WEST CENTRAL ALABAMA WILL CONTINUE TO MOVE SOUTHEAST
OVER THE WATCH AREA THROUGH MID TO LATE EVENING. MANY REPORTS OF
LARGE HAIL AND DAMAGING WINDS HAVE BEEN REPORTED WITH THE STRONGER
THUNDERSTORMS OVER MS DURING THE LAST 2 TO 3 HOURS. CONDITIONS REMAIN
FAVORABLE FURTHER DOWNSTREAM FOR THE SAME TYPE OF
CONDITIONS...ESPECIALLY OVER THE WATCH AREA THROUGH THIS EVENING.
WITH VERY STEEP MID LEVEL LAPSE RATES AROUND 8C STILL IN PLACE
COMBINED WITH MIXED LAYERED CAPES EVEN UP TO 2500 J/KG THE THREAT FOR
LARGE HAIL AND DAMAGING WINDS WILL REMAIN HIGHER THAN NORMAL THROUGH
MID TO LATE EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAIN WILL ALSO ACCOMPANY THUNDERSTORMS THROUGH THIS EVENING.
MOST OF THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 40 MPH.
32/EE

.PREV DISCUSSION... /ISSUED 245 PM CDT MON MAR 18 2013/

SHORT TERM [TONIGHT AND TUESDAY]...A WARM MOIST AIRMASS WILL BE IN
PLACE THIS EVENING ACROSS THE FORECAST AREA AHEAD OF A COLD FRONT
APPROACHING FROM THE NORTHWEST. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS HAVE BEEN TRYING TO DEVELOP THIS AFTERNOON UNDER A
VERY STRONG CAPPING INVERSION IN THE MID LEVELS. THIS CAP IS
EXPECTED TO ERODE BY LATE THIS AFTERNOON...FOLLOWED BY SCATTERED TO
NUMEROUS THUNDERSTORMS THROUGH THE EVENING HOURS.

SEVERE WEATHER PARAMETERS CONTINUE TO INDICATE THE MAIN THREATS WITH
THE STRONGER SUPERCELLS TO BE LARGE HAIL UP TO 2" IN DIAMETER AND
DAMAGING MICROBURST WINDS UP TO 60 MPH. DEEP LAYER SHEAR (0-3KM)
WILL BE NEAR 200 M^2/S^2...SUFFICIENT ENOUGH FOR A FEW TORNADO
PRODUCING SUPERCELLS. STAY TUNED TO FURTHER DEVELOPMENTS AND
INFORMATION AS THEY BECOME AVAILABLE.

THE COLD FRONT WILL ENTER INTO OUR INLAND SOUTHEAST MISSISSIPPI
ZONES SHORTLY BEFORE MIDNIGHT...AND THEN SWEEP THROUGH THE ENTIRE
FORECAST AREA BY DAYBREAK TUESDAY. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL PERSIST SOUTHEAST OF I-65 AFTER MIDNIGHT...BUT
THE SEVERE WEATHER THREAT SHOULD NO LONGER EXIST. THE PRECIPITATION
AHEAD OF THE FRONT WILL ALSO MOVE EAST OF THE AREA BY DAYBREAK.
MOSTLY SUNNY SKIES AND DRY CONDITIONS WILL RETURN ON TUESDAY AS HIGH
PRESSURE BUILDS IN FROM THE NORTH.

LOWS TEMPERATURES TONIGHT WILL RANGE BETWEEN 48 AND 56 DEGREES
NORTHWEST OF I-65...AND RANGE BETWEEN 56 AND 61 DEGREES SOUTHEAST OF
I-65. HIGHS TUESDAY WILL BE IN THE 70S. /22

[TUESDAY NIGHT THROUGH THURSDAY]...DUE TO THE DRIER AIRMASS...LOWS
TUESDAY NIGHT WILL DROP BACK TO MORE NORMAL LEVELS...IN THE
MID/UPPER 30S INLAND TO LOW 50S NEAR THE COAST. AN UPPER LEVEL
DISTURBANCE WILL PASS WEST AND SOUTH OF THE FORECAST AREA ON
WEDNESDAY BUT MAY BE ENOUGH TO GENERATE A FEW ISOLATED SHOWERS
ACROSS THE SOUTHWEST PORTIONS OF THE AREA AND ACROSS THE MARINE
AREA. ANOTHER SURGE OF COOL AND DRY AIR WILL MOVE INTO THE AREA
WEDNESDAY NIGHT INTO THURSDAY IN THE WAKE OF THIS DISTURBANCE.
CLOUDS WILL BEGIN TO INCREASE ON THURSDAY AS LOW PRESSURE DEVELOPS
ACROSS THE SOUTHERN PLAINS AND MOVES EAST. THIS WILL ALLOW A STALLED
FRONT OVER THE MARINE AREA TO LIFT NORTHWARD AS A WARM
FRONT...CAUSING WINDS TO BECOME SOUTHERLY AND MOISTURE LEVELS TO
GRADUALLY INCREASE. /13

LONG TERM [THURSDAY NIGHT THROUGH NEXT MONDAY]...THE EXTENDED
REMAINS UNCERTAIN AND ONLY MINOR CHANGES WERE MADE. AS SOUTHERN
PLAINS SURFACE LOW MOVES EASTWARD THURSDAY NIGHT...A SFC WARM FRONT
LIFTS NORTHEASTWARD GRADUALLY AND WILL FORCE SOME LIGHT OVERRUNNING
PCPN ALONG AND TO ITS NORTH. GIVEN UPPER LEVEL FLOW PATTERN'S
ORIENTATION...SFC LOW SHOULD TAKE A MORE SOUTHERLY TRACK THAN
FORECAST BY LATEST GFS AND AREAS ALONG AND SOUTH OF HIGHWAY 84 THUS
STAND TO RECEIVE THE BEST CHANCE OF RAIN WITH SCATTERED
THUNDERSTORMS ON FRIDAY (DEPENDING ON INSTABILITY AND VERTICAL WIND
SHEAR) A FEW STRONG STORMS COULD DEVELOP. THIS IS TO BE DETERMINED
ONCE WE HAVE A BETTER HANDLE ON LARGE SCALE FEATURE EVOLUTION. AS
SFC LOW MOVES QUICKLY OVER REGION FRIDAY EVENING...SFC WINDS SHIFT
TO NW AND COOLER AIR ADVECTS INTO OUR AREA. HOWEVER...REGION DOES
NOT DRY OUT COMPLETELY. A SERIES OF MINOR IMPULSES CONTINUE
STREAMING ALONG IN A THEN SOUTHWESTERLY MID- AND UPPER-LEVEL FLOW
PATTERN WHICH MAY ACT TO FORCE ADDITIONAL LARGE SCALE LIFT AND
SUBSEQUENT LIGHT RAIN BEHIND THE SFC FRONT. LOOKS LIKE ONE WAVE
MOVING NORTHEASTWARD OUT OF THE SWRN GULF OF MEXICO AND ANOTHER
DIGGING IN THE SOUTHERN PLAINS WILL COMBINE TO RAISE RAIN CHANCES
AGAIN BY SAT NIGHT AND INTO EARLY SUNDAY. THE SYSTEM MOVES QUICKLY
AND SUBSIDENT AIR RETURNS IN THAT SYSTEM'S WAKE ON MONDAY. AT THIS
POINT AM FORECASTING WELL BELOW SEASONAL NORMS FOR HIGH AND LOW
TEMPERATURES FOR PERIOD SATURDAY THROUGH MONDAY WITH A SLOW
MODERATION WITH AN NORTHERLY WIND COMPONENT FROM EARLY SATURDAY
THROUGH MONDAY. /13

MARINE...A MODERATE SOUTHERLY WIND FLOW WILL PERSIST OVER THE MARINE
AREA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCE OCCURRING THIS
EVENING THROUGH THE OVERNIGHT HOURS. THE COLD FRONT WILL MOVE ACROSS
THE REGION LATE TONIGHT LEADING TO A MODERATE TO STRONG OFFSHORE FLOW
THROUGH MID WEEK. A LIGHT TO MODERATE EASTERLY WIND FLOW WILL
REDEVELOP LATE IN THE WEEK AS A SURFACE RIDGE OF HIGH PRESSURE OVER
THE NATIONS MID SECTION SHIFTS EAST. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 18, 10:10 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1010 PM CDT MON MAR 18 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191615-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1010 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT INLAND PORTIONS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH LATE THIS
EVENING. FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS. HOWEVER...THE THREAT FOR SEVERE WEATHER
WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORTS.

GMZ630>635-650-655-670-675-191615-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1010 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE MARINE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. GUSTY
WINDS AND LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE OFFSHORE WINDS WILL AFFECT AREAS COASTAL WATERS INTO TUESDAY
OVER PROTECTED WATERS...TUESDAY NIGHT OVER OPEN WATERS.

In the hours before

Local storm report, Mar 18, 7:20 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             DENHAM                  31.65N 88.53W
03/18/2013  E0.50 INCH       WAYNE              MS   EMERGENCY MNGR

0645 PM     HAIL             SILAS                   31.77N 88.33W
03/18/2013  E0.75 INCH       CHOCTAW            AL   PUBLIC

0649 PM     HAIL             PLEASANT GROVE          31.71N 88.92W
03/18/2013  E0.50 INCH       WAYNE              MS   EMERGENCY MNGR

0700 PM     HAIL             BIGBEE                  31.61N 88.17W
03/18/2013  E0.88 INCH       WASHINGTON         AL   BROADCAST MEDIA

            DIME TO NICKEL SIZE HAIL REPORTED

&&

JFB
Special weather statement, Mar 18, 8:38 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
838 PM CDT MON MAR 18 2013

ALZ059-190215-
ESCAMBIA AL-
838 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...THROUGH 915 PM CDT...

AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EAST BREWTON...OR NEAR RIVERVIEW...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  US 29 AND CR 43...    RIVERVIEW...          EAST BREWTON...
  BREWTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Mar 18, 8:47 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
847 PM CDT MON MAR 18 2013

ALZ060-190215-
COVINGTON AL-
847 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY IN
SOUTHWEST ALABAMA...THROUGH 915 PM CDT...

AT 844 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
FLORALA...OR 4 MILES NORTHEAST OF LOCKHART...AND MOVING EAST AT 25
MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOCKHART...           FLORALA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Mar 18, 9:57 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
957 PM CDT MON MAR 18 2013

MSZ067-075-076-190345-
WAYNE MS-PERRY MS-GREENE MS-
957 PM CDT MON MAR 18 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WAYNE...PERRY
AND GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 1045 PM CDT...

AT 948 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF RICHTON TO 5 MILES SOUTHEAST OF
HATTIESBURG TO 24 MILES SOUTHWEST OF WEST HATTIESBURG...AND MOVING
EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE LINE...         BUCKATUNNA...         MCLAIN...
  LEAKESVILLE...        RICHTON...            NEW AUGUSTA...
  BEAUMONT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Mar 18, 11:48 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1148 PM CDT MON MAR 18 2013

ALZ055-056-059-062-190545-
CONECUH AL-ESCAMBIA AL-MONROE AL-UPPER BALDWIN AL-
1148 PM CDT MON MAR 18 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CONECUH...ESCAMBIA...
SOUTHERN MONROE AND NORTHERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...
THROUGH 1245 AM CDT...

AT 1146 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF FRISCO CITY TO 15 MILES NORTH OF
ATMORE TO 6 MILES WEST OF ATMORE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POARCH CREEK RESERVATION...                 I65 AND CR 47...
  URIAH...              MONROEVILLE...        MEGARGEL...
  FRISCO CITY...        EXCEL...              REPTON...
  I65 AND US 84...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 43 AND 103.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Mar 19, 12:38 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1238 AM CDT TUE MAR 19 2013

ALZ057>060-FLZ003-005-190700-
BUTLER AL-COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-INLAND OKALOOSA FL-
INLAND SANTA ROSA FL-
1238 AM CDT TUE MAR 19 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BUTLER...
COVINGTON...SOUTHERN CRENSHAW AND SOUTHEASTERN ESCAMBIA COUNTIES IN
SOUTHWEST ALABAMA...AND NORTHERN OKALOOSA AND NORTHEASTERN SANTA ROSA
COUNTIES IN NORTHWEST FLORIDA...THROUGH 200 AM CDT...

AT 1237 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 17 MILES NORTH OF ANDALUSIA TO 4 MILES SOUTH OF
ANDALUSIA TO 18 MILES SOUTHEAST OF EAST BREWTON...AND MOVING EAST AT
65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HORN HILL...          LAUREL HILL...        DOZIER...
  BRANTLEY...           SANFORD...            RIVER FALLS...
  RED LEVEL...          OPP...                ONYCHA...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 8:54 PM CDTSevere Thunderstorm WarningMOBCovington36 min
Mar 18, 10:33 PM CDTSevere Thunderstorm WarningMOBWashington42 min
Mar 18, 11:09 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Monroe, Washington51 min
Mar 19, 1:24 AM CDTSpecial Marine WarningMOB96 min
Mar 19, 6:05 AM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more8 hr
Mar 19, 3:59 PM CDTSmall Craft AdvisoryMOB22 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.